Insomnia and mycophenalate/ immunosuppressants? Anything anyone's had to help?

Hi,

Wondering if anyone is on mycophenalate (cellcept) and has had problems with insomnia from it and if so what helps please?

I'm just upping my dosage (still only on half of what I will be on in a month) but really can't sleep. I'm also on prednisolone so that might be affecting it too.

I hate taking all the drugs and would rather not add to it with sleeping pills (but took some old ones last night and slept a few hours) but wondered if that was just something you had to accept with these drugs and most of you get the same or maybe it gets better as you get used to it?

Any experience/advice appreciated!

Thank you!

Skip

Featured Content

Clinical Trial Myths | New email series

HealthUnlocked have put together an 8-week email series debunking common myths about clinical trials.

Sign up now!

Featured by HealthUnlocked

6 Replies

oldestnewest
  • Hi Melba. I'm on 3g of Mycophenolate daily and only have the same insomnia I've had all my life to be honest. If anything my sleep has been a bit better recently but it goes in stages and I never sleep a full night without a Zopiclone 7.5 - which I treat myself to once a week. I think Prednsolone is a far more likely candidate but maybe the combination isn't good for you?

  • Thanks - yes possibly the combination because I'm normally OK on steroids, although actually when I last took a dose this high I struggled to sleep I think - can't remember! My friend, who had similar drugs for cancer said she couldn't sleep the whole 6 months she took it - which worried me as I was told yesterday these drugs are probably for life! Yes I've just joined this recently and looked at your post on your sleep clinic etc - poor you, it is very debilitating not sleeping properly, I hope you get somewhere with it

  • Thanks - heard nothing yet about sleep clinic. I hope GP remembered to refer me and it isn't pushed back as ENT was.

    The thing is that side effects from drugs can start up after periods of not affecting you at all. And Mycophenolate doesn't, as far as I'm aware, have insomnia listed as a common or even a rare side effect. Where as it is one of the most accepted and highly listed side effects of Prednisolone.

  • I'm on pred (and cellcept) and the advice I was given at hospital was to always take it as soon as you wake up in the morning as the later in the day you take it the more it affects your sleeping patterns. The same is true for diuretics - I was told not to take them after 4pm or is be up peeing all night!

  • Hi, I am on MMF 250 mg three times a day and have been for some years after my kidney transplant; now along with a low maintenance dose of Prednisolone 5mg. I remember when I first started the MMF it upset my tummy and that was when I was told to divide it over the day. Since I have had no problems either stomach or sleeping. I don't seem to be on as high a dose as some people but I really sympathise as it is horrible when you can't sleep.

  • I was on 4 x 250mg MMF, just transferred to myfortic acid due to horrible MMF gastro side-effects. I also take pred (varying dose).

    Both MMF and Myfortic affected my sleep really seriously, so that I often wasn't falling asleep until 4 or 5am despite a lot of disease-related fatigue. I've fixed this by taking my 'late' dose around 2 or 3pm, rather than leaving it later. I take my morning dose as early as possible, plus the pred at the same time. This is working really well for me as far as insomnia is concerned, although I'm still on a starter dose of Myfortic (2 x 360mg), so jury is still out about what will happen when the dose is increased. Wishing you all the best with MMF - I've found it a really good drug for my disease.

You may also like...